Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 3, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 8, 2009, 3:29 PM EDT for 33 counties in Pennsylvania. It took effect at Mar 9, 2009, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 3:29 PM EDT (19:29 UTC)
- In effect from
- Mar 9, 2009, 5:00 AM EDT
- Expired
- Mar 9, 2009, 3:44 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 081929 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT SUN MAR 8 2009 .A COLD FRONT WILL SWEEP THROUGH THE REGION EARLY MONDAY...ACCOMPANIED BY GUSTY WINDS. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-090730- /O.NEW.KCTP.WI.Y.0003.090309T1000Z-090309T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 329 PM EDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM EDT MONDAY. A GUSTY WEST WIND WILL DEVELOP OVER THE REGION MONDAY MORNING...AS A COLD FRONT SWEEPS THROUGH. WIND GUSTS AS HIGH AS 45 TO 50 MPH ARE EXPECTED FROM THE MORNING HOURS THROUGH THE EARLY AFTERNOON...ESPECIALLY OVER THE SOUTH CENTRAL MOUNTAINS AROUND JOHNSTOWN...ALTOONA AND BEDFORD. A RIDGE OF HIGH PRESSURE WILL BUILD IN LATE IN THE DAY...BRINGING DIMINISHING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
3 follow-up statements
000 WWUS71 KCTP 090131 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 931 PM EDT SUN MAR 8 2009 .A COLD FRONT WILL SWEEP THROUGH THE REGION EARLY MONDAY... ACCOMPANIED BY GUSTY WINDS. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-091345- /O.CON.KCTP.WI.Y.0003.090309T1000Z-090309T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 931 PM EDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT MONDAY. A GUSTY WEST WIND WILL DEVELOP OVER THE REGION MONDAY MORNING...AS A COLD FRONT SWEEPS THROUGH. WIND GUSTS AS HIGH AS 45 TO 50 MPH ARE EXPECTED FROM THE MORNING HOURS THROUGH THE AFTERNOON...ESPECIALLY OVER THE SOUTH CENTRAL MOUNTAINS AROUND JOHNSTOWN...ALTOONA AND BEDFORD. A RIDGE OF HIGH PRESSURE WILL BUILD IN TOWARD EVENING...BRINGING DIMINISHING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS71 KCTP 090724 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EDT MON MAR 9 2009 PAZ004>006-010>012-017>019-024>026-033>035-045-092100- /O.EXT.KCTP.WI.Y.0003.090309T0900Z-090309T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-SOUTHERN CLINTON- 324 AM EDT MON MAR 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A GUSTY WEST WIND WILL DEVELOP BY 5 AM THIS MORNING...AS A STRONG COLD FRONT SWEEPS EAST ACROSS THE COMMONWEALTH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON...ESPECIALLY OVER THE SOUTH CENTRAL MOUNTAINS AND LAUREL HIGHLANDS. HIGH PRESSURE WILL BUILD IN FROM THE WEST THIS EVENING AND ALLOW THE WINDS TO GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ027-028-036-037-041-042-046-049>053-056>059-063>066-092100- /O.EXT.KCTP.WI.Y.0003.090309T1200Z-090309T2100Z/ MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 324 AM EDT MON MAR 9 2009 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. A GUSTY WEST WIND WILL DEVELOP EARLY THIS MORNING...AS A STRONG COLD FRONT SWEEPS EAST ACROSS THE COMMONWEALTH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON...ESPECIALLY OVER THE LOWER SUSQUEHANNA VALLEY. HIGH PRESSURE WILL BUILD IN FROM THE WEST THIS EVENING AND ALLOW THE WINDS TO GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ STEINBUGL
000 WWUS71 KCTP 091944 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 344 PM EDT MON MAR 9 2009 .HIGH PRESSURE WILL BUILD IN THIS EVENING...BRINGING DIMINISHING WINDS. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-092045- /O.CAN.KCTP.WI.Y.0003.000000T0000Z-090309T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 344 PM EDT MON MAR 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:21 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 8, 2:21 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 221 PM EDT SUN MAR 8 2009 .SYNOPSIS... A FRONTAL SYSTEM OVER THE REGION WILL PROVIDE THE FOCUS FOR UNSETTLED WEATHER INTO MONDAY. FAIR WEATHER WILL RETURN LATER MONDAY AS THE FRONT FINALLY EXITS OFF TO THE EAST. EXPECT A SLOW COOLING TREND AFTER MIDWEEK AS A LATE SEASON CHUNK OF COLD AIR SPILLS OUT OF CANADA INTO THE EASTERN US. && .NEAR TERM /THROUGH TONIGHT/... THE FRONT HAS BECOME QSTNRY OVER THE SRN TIER OF THE STATE...AND IS SHOWING SIGNS OF BEGINNING TO RETURN AS A WARM FRONT OVER SWRN PA. WE ARE SEEING ALMOST CLASSIC WARM FRONTAL OVERRUNNING WEATHER DEVELOP AHEAD THE FRONT WITH LOWERING CEILINGS AND VIZ WITH A BLOSSOMING AREA OF RAIN. THE NEW NAM SUPPORTS THE 09Z SREF AND CONCENTRATES MOST OF THE QPF FROM NOW TO 00Z FROM ABOUT FIG-IPT NORTHWARD. THE GFS AND GEFS ARE TOO WET TOO FAR SOUTH. RADAR TRENDS SUPPORT SHIFTING THE FOCUS SOUTH...SOMEWHERE BETWEEN THE TWO. THE DEEPENING STORM WILL TRACK INTO THE ERN GR LAKES DRAGGING A COLD FRONT ACROSS THE REGION OVERNIGHT. MODEL FCST MID LEVEL LAPSE RATES STEEPEN ACROSS ABOUT THE SOUTHERN HALF OF THE AREA SUGGESTING THE POTENTIAL FOR SOME ELEVATED CONVECTION. SURFACE BASED LIS MELT AWAY TO NEAR ZERO OVER FAR SWRN AREAS SUGGESTING CONVECTION ROOTED MORE IN THE LOW LEVELS COULD ALSO BE IN THE CARDS. IT LOOKS LIKE WE WILL CONTINUE WITH NUMEROUS SHOWERS AND POSSIBLY EVEN A THUNDERSTORM AS THE FRONT GETS CLOSER...BEFORE THE RAIN/DAMP CONDITIONS START TO WIND DOWN AFTER MIDNIGHT WITH MODELS SHOWING THE BEST SLUG OF ANOMALOUSLY HIGH PWATS SURGE THRU AND BEGIN TO FADE OFF RAPIDLY TO THE EAST AFTER 06Z. COOLER AIR WILL HOLD OFF UNTIL LATER MONDAY SO EVEN THO THE FRONT WILL PASS OVERNIGHT...IT SHUD BE A RELATIVELY MILD NIGHT. && .SHORT TERM /MONDAY/... 12Z OPERATIONAL MODELS SHOW A STRONG ISALLOBARIC PRESSURE RISE SURGING THRU THE STATE IN THE POST FRONTAL ENVIRONMENT...SUGGESTING A VERY EFFICIENT MECHANISM WILL BE IN PLACE TO DRIVE SOME STRONG GUSTY WINDS DOWN TO THE SURFACE MONDAY. MODELS SHOW 40-55KT OF WIND THRU AT LEAST 850MB...AND BUFKIT PROFILES SUGGEST GUSTS IN EXCESS OF 40KT SO HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE DAYTIME HOURS. THE COLD AIR BEHIND THE FRONT IS GREATLY MODIFIED SO IT WONT BE TURNING ESPECIALLY CHILLY...HELPING MITIGATE THE EFFECTS OF THE STRONG WINDS. PRECIP CHANCES WILL BE DWINDLING AS THE DAY PROGRESSES AND THE LOW...WHICH WILL PROBABLY REDEVELOP OFF THE COAST...MOVES AWAY TWD THE CANADIAN M-TIMES. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... RIDGE OF HIGH PRESSURE BUILDS IN FOR MONDAY NIGHT INTO TUESDAY... MAKING FOR CHALLENGING TEMP FORECAST AS SFC RIDGE AXIS KEEPS COOLER AIR BANKED EAST OF THE APPALACHIANS ON TUESDAY WHILE WEATHER SYSTEM APPROACHES FROM THE OHIO VALLEY. WILL CONT TO INDICATE MAX TEMPS IN THE MID TO UPPER 40S (WITH TEMPS GENERALLY IN THE LOWER 50S RANGE ELSEWHERE. RIGHT ENTRANCE REGION OF A NEARLY EAST/WEST UPR JET SEGMENT ACROSS PENN WILL LIFT NORTH A BIT TUESDAY AFTERNOON AND NIGHT...HELPING TO SPREAD WARM FRONTAL RAIN ACROSS THE AREA. AFTER A COLD FRONT CLEARS THE STATE BY WEDNESDAY AFTERNOON...NEAR TO SLIGHTLY BELOW NORMAL TEMPS AND DRIER AIR WILL FOLLOW FOR THE END OF THE WEEK AND INTO NEXT WEEKEND AS A SPRAWLING AREA OF HIGH PRESSURE BUILDS EAST FROM THE MIDDLE MISSISSIPPI VALLEY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THE STATIONARY FRONT IS BEGINNING TO SHOWS SIGNS OF RETURNING AS A WARM FRONT OVER SWRN PA. NEARLY CLASSIC WARM FRONTAL OVERRUNNING PATTERN DEVELOPING WITH LOWERING CIG/VIZ UNDER A BLOSSOMING AREA OF RAIN. EXPECT WIDESPREAD MVFR/IFR CONTINUING TO OVERSPREAD THE AREA AND LASTING INTO MONDAY MORNING BEFORE IMPROVING CONDITIONS START TO DEVELOP. WESTERN HIGH TERRAIN AREAS WILL SEE IMPROVEMENT LATER THAN CENTRAL AND EASTERN AREAS AS WE TRANSITION INTO A MORE TYPICAL COLD ADVECTION PATTERN BEHIND THE FRONT. WITH A STRONG COLD FRONTAL PASSAGE EXPECTED OVER WESTERN AREAS SHORTLY AFTER MIDNIGHT...PROGRESSING TO EASTERN AREAS BY AROUND 09Z...SOME STRONG GUSTS ARE POSSIBLE IF WE CAN SEE CONVECTION DEVELOP AND SURVIVE INTO THE OVERNIGHT. STRONG LOW LEVEL JET OF 45-65KT WILL RIP THRU PROVIDING THE POTENTIAL FOR THE STRONG GUSTS. OUTLOOK... TUESDAY-WEDNESDAY...BCMG MVFR/IFR IN RA. THURSDAY-FRIDAY...MVFR TO VFR WEST. VFR EAST. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...DEVOIR/LAMBERT AVIATION...LACORTE
Hazardous weather outlook, Mar 8, 3:29 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT SUN MAR 8 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 329 PM EDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.